MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE WITH PERMANENTLY ATTACHED BD SAFETYGLIDE SAFETY NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE WITH PERMANENTLY ATTACHED BD SAFETYGLIDE SAFETY NEEDLE; PISTON SYRINGE
Model Number 305945
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.Investigation summary: since no samples (including photos) were returned for the reported issue of ¿needle stick injury¿, with reported lot # unknown regarding item # 305945, the complaint could not be confirmed, and the root cause is undetermined.If samples are received in the future the complaint will be reopened for further investigation.Unable to complete dhr check as the lot number is unknown.Bd was not able to duplicate or confirm the indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the bd¿ syringe with permanently attached bd safetyglide¿ safety needle caused a dirty needle stick to the nurse when their thumb slipped past the safety.This complaint was created to capture the 4th of 5 related incidents.The following information was provided by the initial reporter: "increased number of nurse needle sticks that seem to have been with the safety glide syringes.".

Brand Name
BD SYRINGE WITH PERMANENTLY ATTACHED BD SAFETYGLIDE SAFETY NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11466986
Report Number1920898-2021-00285
Device Sequence Number17154132
Product Code MEG
UDI-Device Identifier30382903059455
UDI-Public30382903059455
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number305945
Device Catalogue Number305945
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Initial Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;